MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X340MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X340MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 34251340S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); Implant Pain (4561)
Date of Event 05/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.H3 other text : device discarded.
 
Event or Problem Description
As reported: "the implantation took place on (b)(6) 2022.Since on (b)(6) 2023, there was increasing pain, then in x-ray on (b)(6) 2023 there was evidence of implant fracture." this resulted in a revision surgery.
 
Additional Manufacturer Narrative
The reported event could be confirmed from the available radiographs.From the available radiographs, a formal medical opinion was sought:- the fracture is a very unstable multi-fragmentary sub/ per trochanteric fracture.Available radiographs after surgery show only the pelvic view.Unfortunately, there is no lateral view.The lateral view could help further judge the reduction of the proximal part of the fracture.Besides the reduction, the aftercare for this type of fracture is extremely important but with the limited available information, it is hard to draw a conclusion as we are not aware, of whether the patient¿s weight-bearing was reduced or full from the start.From the last x-ray it is clear that there is a non-union after 7 months, there is some callus formation, but clearly not sufficient.There must have been continuous movement in the fracture to cause the nail to break in a fatigued manner at the lag screw interface.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design-related problems were found during the investigation.Based on the investigation, the root cause attributed can most likely be user-related.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "the implantation took place on (b)(6) 2022.Since (b)(6) 2023 there was increasing pain, then in x-ray on (b)(6) 2023 there was evidence of implant fracture." this resulted in a revision surgery.

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X340MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17378158
Report Number0009610622-2023-00264
Device Sequence Number6182769
Product Code HSB
UDI-Device Identifier07613252273820
UDI-Public07613252273820
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number34251340S
Device Lot NumberK069963
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown